Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 494, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 5, 2005, 4:36 PM CDT for Hinds County, Rankin County, Mississippi. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2005, 4:36 PM CDT (21:36 UTC)
- Expired
- Aug 5, 2005, 5:16 PM CDT
- In force
- 40 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Hinds County, MS, Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 10 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 4:37 PM CDT | TSTM WND DMG | 4 Nne Brandon, MS | A COUPLE OF TREES DOWN ALONG GRANTS FERRY RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.6 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 052136 SVRJAN MSC049-121-052215- /O.NEW.KJAN.SV.W.0494.050805T2136Z-050805T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 436 PM CDT FRI AUG 5 2005 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN HINDS COUNTY IN CENTRAL MISSISSIPPI THIS INCLUDES THE CITY OF DOWNTOWN JACKSON WESTERN RANKIN COUNTY IN CENTRAL MISSISSIPPI THIS INCLUDES THE CITIES OF...RICHLAND...PEARL...FLOWOOD...BRANDON * UNTIL 515 PM CDT * AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR LOWER ROSS BARNETT RESERVOIR...OR ABOUT 7 MILES NORTH OF BRANDON... AND MOVING SOUTHWEST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PEARL BY 445 PM CDT RICHLAND AND DOWNTOWN JACKSON BY 450 PM CDT FLORENCE AND SOUTH JACKSON BY 455 PM CDT BYRAM BY 500 PM CDT TERRY BY 510 PM CDT LAT...LON 3240 8987 3240 9012 3205 9058 3205 8998 $$ MME
3 follow-up statements
000 WWUS54 KJAN 052153 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 452 PM CDT FRI AUG 5 2005 MSC049-121-052215- /O.CON.KJAN.SV.W.0494.000000T0000Z-050805T2215Z/ HINDS MS-RANKIN MS- 452 PM CDT FRI AUG 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM CDT FOR WESTERN RANKIN AND SOUTHEASTERN HINDS COUNTIES... AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR FLOWOOD...MOVING SOUTHWEST AT 25 MPH. PENNY SIZED HAIL WAS REPORTED IN THE CASTLEWOODS AREA AT 445 PM. THE SEVERE THUNDERSTORM WILL BE NEAR... DOWNTOWN JACKSON AND RICHLAND BY 505 PM CDT SOUTH JACKSON...I 55 EXIT 88 AT TAYLORSVILLE AND 9 MILES NORTHWEST OF FLORENCE BY 510 PM CDT I 55 EXIT 85 AT BYRAM...BYRAM...6 MILES NORTH OF I 55 EXIT 81 2 NORTH OF TERRY AND 9 MILES NORTH OF TERRY BY 515 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3240 8987 3240 9012 3205 9058 3205 8998 $$ DAB
000 WWUS54 KJAN 052201 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 459 PM CDT FRI AUG 5 2005 MSC049-121-052215- /O.CON.KJAN.SV.W.0494.000000T0000Z-050805T2215Z/ HINDS MS-RANKIN MS- 459 PM CDT FRI AUG 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM CDT FOR WESTERN RANKIN AND SOUTHEASTERN HINDS COUNTIES... AT 458 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR BYRAM...OR ABOUT NEAR RICHLAND... MOVING SOUTHWEST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR...TERRY...BETWEEN EXITS 78 AND 81 ON INTERSTATE 55...BY 510 PM CDT ANOTHER SEVERE THUNDERSTORM WAS LOCATED ABOUT 10 MILES SOUTHEAST OF LEARNED. THIS THUNDERSTORM WAS ALSO MOVING SOUTHWEST AROUND 25 MILES AN HOUR. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3240 8987 3240 9012 3205 9058 3205 8998 $$ DAB
000 WWUS54 KJAN 052216 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 516 PM CDT FRI AUG 5 2005 MSC049-121-052226- /O.EXP.KJAN.SV.W.0494.000000T0000Z-050805T2215Z/ HINDS MS-RANKIN MS- 516 PM CDT FRI AUG 5 2005 ...THE SEVERE THUNDERSTORM WARNING FOR RANKIN AND HINDS COUNTIES EXPIRED AT 515 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LEVELS. FURTHER STATEMENTS WILL BE ISSUED BY THE NATIONAL WEATHER SERVICE IN JACKSON AS CONDITIONS WARRANT. LAT...LON 3240 8987 3240 9012 3205 9058 3205 8998 $$ DAB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:36 PM CDT, 1 hour earlier.
Area forecast discussion, Aug 5, 3:36 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 336 PM CDT FRI AUG 5 2005 .DISCUSSION...TWO WEATHER FEATURES CONTINUE TO AFFECT WEATHER ACROSS THE SOUTHEAST THIS AFTERNOON. THE FIRST IS A NEARLY STATIONARY FRONT...WHICH REMAINS DRAPED FROM NORTH TEXAS INTO THE OHIO VALLEY. IT HAS SERVED AS A FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS NORTHWEST ARKANSAS. THE SECOND IS THE COMBINATION OF AN INVERTED SURFACE TROUGH/WEAK LOW PRESSURE AREA AND WEAK UPPER-LEVEL SHEAR AXIS. ONCE AGAIN...THIS COMBINATION OF FEATURES HAS AIDED IN THUNDERSTORM DEVELOPMENT A LITTLE CLOSER TO HOME. THE SHEAR AXIS/TROUGH COMBINATION IS EXPECTED TO INITIALLY DRIFT WESTWARD AS THE UPPER RIDGE KIND OF FLATTENS OUT. A SHORTWAVE TROUGH...MOVING ACROSS SOUTHERN CANADA/GREAT LAKES REGION...WILL LIKELY PICK UP THE UPPER-LEVEL SHEAR AXIS THIS WEEKEND...DEVELOP THE WAVE A LITTLE MORE...AND BRING IT ON A MORE NORTHWARD TRACK. WITH REGARD TO THE EXTENT OF THE SURFACE LOW DEVELOPMENT? IM STILL A LITTLE UNCERTAIN ON THAT. WITH SLIGHTLY BETTER FORCING EXPECTED TO HANG AROUND THROUGH THE EARLY PART OF THE WEEKEND...I EXPECT THE CONVECTION SHOULD BE A LITTLE MORE SELF SUFFICIENT AND A LITTLE LESS RELIABLE ON DIURNAL TRENDS. REGARDLESS...PRECIPITABLE WATER VALUES ARE EXPECTED TO RISE TOWARD THE 2 INCH MARK AGAIN AS THIS SYSTEM MOVES WEST. THIS SHOULD RESULT IN AN INCREASED COVERAGE OF SHOWERS AND THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING. FOR TONIGHT THOUGH...FIRST PERIOD RAIN CHANCES WILL LARGELY BE BASED UPON ONGOING RADAR TRENDS. AFTERNOON LAPS DATA INDICATES A HIGHLY BUOYANT AND UNSTABLE AIRMASS OVER EASTERN PARTS OF THE STATE. CAPE VALUES ARE RUNNING IN EXCESS OF 2000 JOULES/KG WITH LIFTED INDICES LESS THAN -4 DEGREES CELSIUS. FOR THAT REASON...I HAVE MENTIONED SOME STRONG STORMS OVER AREAS MAINLY ALONG AND EAST OF INTERSTATE 55 (INCLUSIVE OF THE METRO). /#10/ POPS WERE INCREASED A BIT FOR SUNDAY AS THE UPPER LOW POSITIONS ITSELF OVER OUR FORECAST AREA IN ITS SLOW MIGRATION WESTWARD. THIS FEATURE ALONE SHOULD BE ENOUGH TO ENSURE A GOOD DEAL OF DIURNALLY DRIVEN SHOWER AND THUNDERSTORM ACTIVITY MATERIALIZES AFTER MIDDAY SUNDAY GIVEN THE ADEQUATE LOW LEVEL INSTABILITY WHICH SHOULD BE IN PLACE. BUT AN ADDITIONAL FACTOR WILL BE A CONSOLIDATED LOW LEVEL CIRCULATION WHICH SHOULD BE OFFSET TO THE EAST OF THE CENTER OF LOW PRESSURE IN THE UPPER LEVELS. THE LOW LEVEL CIRCULATION SHOULD FURTHER WORK TO INCREASE COVERAGE OF PRECIP IN EASTERN ZONES AND THUS POPS WERE INCREASED A BIT OVER THE ALREADY AGGRESSIVE MAV GUIDANCE EAST OF I-55 FOR THIS PERIOD. TEMPS WILL BE TAPERED DOWN TO MAXES IN THE UPPER 80S IN THE EAST...BUT WESTERN AREAS SHOULD STILL GET UP TO AT LEAST AROUND 90 DEGREES BEFORE CONVECTION COOLS THINGS DOWN BY THE LATTER HALF OF THE AFTERNOON. THERE WILL BE THE POTENTIAL FOR HEAVY DOWNPOURS WITH SLOW MOVING STORM CLUSTERS SUNDAY AND THIS WAS HIGHLIGHTED IN THE HWO. THE UPPER LOW AND LOOSELY ATTACHED LOW LEVEL CIRCULATION SHOULD CONTINUE THEIR PROGRESS WESTWARD MONDAY AND TUESDAY...WITH BOTH ENTITIES WEAKENING IN THE PROCESS. BY LATE TUESDAY AND INTO WEDNESDAY THE CONTROLLING WEATHER REGIME OVER THE LOWER MISSISSIPPI VALLEY SHOULD HAVE EVOLVED INTO A FAMILIAR (FOR THIS SUMMER) NORTH-SOUTH ORIENTED SHEAR AXIS POSITIONED JUST WEST OF THE MS RIVER. SO...AFTER LOTS OF SHOWERS AND STORMS ABOUT THE REGION MONDAY AND TUESDAY AS DISTURBANCES MOVE ACROSS...WE SHOULD BEGIN TO SEE SHOWER AND THUNDERSTORM ACTIVITY TAPER BACK MAINLY TO THE SCATTERED AFTERNOON AND EARLY EVENING VARIETY. THIS TRANSITION WILL LIKELY BE ACCOMPANIED BY A GRADUAL WARMING TREND WITH THE POSSIBILITY OF HIGHS GETTING UP INTO THE MID 90S AGAIN BY THE END OF NEXT WORK WEEK AS THE BERMUDA HIGH BUILDS IN THE FROM THE WEST. /BB/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: BUTTS LONG TERM: BRYANT
Hazardous weather outlook, Aug 5, 2:45 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 245 PM CDT FRI AUG 05 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 061945- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 245 PM CDT FRI AUG 05 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... STRONG THUNDERSTORMS WILL BE POSSIBLE THIS EVENING OVER PARTS OF CENTRAL AND EASTERN MISSISSIPPI...MAINLY ALONG AND EAST OF INTERSTATE 55. THIS INCLUDES THE CITIES OF COLUMBUS...MERIDIAN...HATTIESBURG... AND METRO JACKSON. WIND GUSTS UP TO 50 MILES AN HOUR WILL BE THE MAIN RISK WITH THE STRONGER STORMS. A WESTWARD MOVING TROUGH OF LOW PRESSURE HAS COMBINED WITH A MOIST AND VERY UNSTABLE AIRMASS TO ALLOW SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS MUCH OF MISSISSIPPI THIS AFTERNOON. BECAUSE OF THE HIGH AMOUNT OF INSTABILITY OVER EASTERN MISSISSIPPI...SOME OF THE THUNDERSTORMS MAY BE QUITE STRONG. ALTHOUGH THUNDERSTORM INTENSITY MAY DECREASE SOMEWHAT AFTER SUNSET...THE PRESENCE OF THE LOW PRESSURE TROUGH MAY ALLOW SHOWERS AND THUNDERSTORMS TO LINGER AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... ...DAYS TWO AND THREE...SATURDAY NIGHT THROUGH MONDAY NIGHT... DEVELOPING LOW PRESSURE IN THE VICINITY OF THE DEEP SOUTH AND DEEPER TROPICAL MOISTURE RETURNING TO THE REGION COULD TRIGGER SOME LOCALLY HEAVY RAINFALL OVER PORTIONS OF SOUTHEAST MISSISSIPPI LATE SATURDAY THROUGH MONDAY. SLOW MOVING COMPLEXES OF SHOWERS OR THUNDERSTORMS COULD PRODUCE RAINFALL OF ONE TO TWO INCHES IN SHORT BURSTS AT TIMES MAINLY ALONG AND EAST OF THE INTERSTATE FIFTY-FIVE CORRIDOR. THESE RAINS WILL CAUSE PONDING OF WATER ON ROADS AND IN LOW LYING AREAS FROM LATE SATURDAY THROUGH MONDAY EVENING. ...DAYS FOUR THROUGH SEVEN...MONDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH THE EVENING OF FRIDAY...AUGUST 12. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Aug 5, 2:10 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 210 PM CDT FRI AUG 5 2005 MSZ046-051-052-052015- KEMPER-LAUDERDALE-NEWTON- 210 PM CDT FRI AUG 5 2005 ...STRONG THUNDERSTORMS MOVING ACROSS EAST CENTRAL MISSISSIPPI... AT 210 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED A CLUSTER OF STRONG THUNDERSTORMS ALONG THE KEMPER AND LAUDERDALE COUNTY LINE... NEAR MERIDIAN STATION. THE CLUSTER OF STORMS WAS MOVING TO THE SOUTHWEST AROUND 30 MILES AN HOUR...AND WILL PASS OVER OKATIBBEE LAKE AND COLLINSVILLE BEFORE MOVING INTO EASTERN NEWTON COUNTY. DATA SUGGESTS THAT NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS BEING PRODUCED BY THIS CLUSTER OF STORMS. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MILES AN HOUR...FREQUENT TO CONTINUOUS CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. RAINFALL AMOUNTS UP TO AN INCH AN HOUR WILL BE POSSIBLE WITH THIS CLUSTER OF STORMS...WHICH COULD RESULT IN THE PONDING OF WATER ON AREA ROADWAYS AND OTHER LOW LYING AREAS. MARINERS ON OKATIBBEE LAKE SHOULD SEEK SAFE HARBOR. WIND GUSTS PRODUCED BY THESE STORMS WILL PRODUCE CHOPPY TO ROUGH CONDITIONS ON THE LAKE. FURTHER UPDATES ON THESE THUNDERSTORMS WILL BE ISSUED BY YOUR NATIONAL WEATHER SERVICE IN JACKSON AS CONDITIONS WARRANT. BUTTS
Local storm report, Aug 5, 3:27 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
327 PM CDT FRI AUG 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG MIZE 31.87N 89.55W
08/05/2005 SMITH MS EMERGENCY MNGR
NUMEROUS TREES REPORTED DOWN IN MIZE AND RALEIGH
&&
CALSpecial weather statement, Aug 5, 4:14 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 414 PM CDT FRI AUG 5 2005 MSZ048-049-052301- HINDS-RANKIN- 414 PM CDT FRI AUG 5 2005 ...NUMEROUS THUNDERSTORMS DEVELOPING ACROSS HINDS AND RANKIN COUNTIES... AT 410 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED TWO OUTFLOW BOUNDARIES CONVERGING OVER HINDS AND RANKIN COUNTIES. THIS...IN TURN...WAS TRIGGERING THE DEVELOPMENT OF NUMEROUS THUNDERSTORMS. MANY OF THESE STORMS CAN BE EXPECTED TO PRODUCE WIND GUSTS UP TO 40 MPH...FREQUENT LIGHTNING AND TORRENTIAL DOWNPOURS. IN ADDITION...IT IS NOT OUT OF THE QUESTION AN ISOLATED HERE STORM COULD BRIEFLY PRODUCE WINDS UP TO SEVERE CRITERIA THROUGH 600 PM. FURTHER UPDATES ON THESE THUNDERSTORMS WILL BE ISSUED BY YOUR NATIONAL WEATHER SERVICE IN JACKSON AS CONDITIONS WARRANT. 50
Special weather statement, Aug 5, 4:14 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED TYPO NATIONAL WEATHER SERVICE JACKSON MS 414 PM CDT FRI AUG 5 2005 MSZ048-049-052301- HINDS-RANKIN- 414 PM CDT FRI AUG 5 2005 ...NUMEROUS THUNDERSTORMS DEVELOPING ACROSS HINDS AND RANKIN COUNTIES... AT 410 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED TWO OUTFLOW BOUNDARIES CONVERGING OVER HINDS AND RANKIN COUNTIES. THIS...IN TURN...WAS TRIGGERING THE DEVELOPMENT OF NUMEROUS THUNDERSTORMS. MANY OF THESE STORMS CAN BE EXPECTED TO PRODUCE WIND GUSTS UP TO 40 MPH...FREQUENT LIGHTNING AND TORRENTIAL DOWNPOURS. IN ADDITION...IT IS NOT OUT OF THE QUESTION AN ISOLATED STORM HERE COULD BRIEFLY PRODUCE WINDS UP TO SEVERE CRITERIA THROUGH 600 PM. FURTHER UPDATES ON THESE THUNDERSTORMS WILL BE ISSUED BY YOUR NATIONAL WEATHER SERVICE IN JACKSON AS CONDITIONS WARRANT. 50
Local storm report, Aug 5, 4:23 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
423 PM CDT FRI AUG 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG POCAHONTAS 32.47N 90.29W
08/05/2005 HINDS MS EMERGENCY MNGR
ONE TREE REPORTED DOWN AT POCAHONTAS ROAD. ONE TREE
REPORTED DOWN ON COKER CIRCLE ABOUT ONE MILE EAST OF
HIGHWAY 49. ONE TREE REPORTED DOWN ON CLINCY ROAD.
0354 PM TSTM WND DMG 1 SE FLORA 32.54N 90.30W
08/05/2005 MADISON MS EMERGENCY MNGR
SEVERAL LIMBS REPORTED DOWN ABOUT 1 MILE SOUTHEAST OF
FLORA.
&&
CALThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:32 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 58 min |
| Aug 5, 3:29 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 32 min |
| Aug 5, 3:46 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Oktibbeha, Winston | 60 min |
| Aug 5, 3:47 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 58 min |
| Aug 5, 4:18 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw | 26 min |
| Aug 5, 4:29 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Webster | 54 min |
| Aug 5, 5:04 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 41 min |
| Aug 5, 5:55 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 34 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.